MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH MAG MONITOR; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH MAG MONITOR; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 201-30500
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the perfusionist was trying to decrease the speed on the centrimag, they noticed that the speed was set to zero and when the speed was increased, it stopped again.The motor and console were switched to the backup but the speed was still unable to hold.A clot was thought to be in the circuit so the blood pump circuit was exchanged.Related manufacturer's reference number for the exchanged motor: 3003306248-2022-10696.Related manufacturer's reference number for the exchanged console: 3003306248-2022-10695.
 
Additional Manufacturer Narrative
Patient identifier has been requested but not yet provided.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Related mfr numbers #2916596-2022-10944 and #3003306248-2022-10708.Manufacturer's investigation conclusion: the centrimag monitor was returned for evaluation due to the reported event of a system stop and an atypical alarm.The returned centrimag monitor (serial number l06632-0004) was functionally tested at the service depot and was found to have performed as intended.The serviced and tested monitor was returned to the customer site after passing all tests per procedure.The mag monitor is an optional accessory for easy handling of the 2nd generation centrimag system; however, it is not necessary for the system to function.The monitor was determined to have been unrelated to the causes of the reported events, which will be addressed via the returned centrimag console¿s and motor¿s events (serial numbers l01940-0006 (mfr:3003306248-2022-10695) and l05572-0007 (mfr: 3003306248-2022-10696) respectively).Review of the device history record for centrimag monitor, serial number (b)(6), showed the device was manufactured in accordance with manufacturing and qa specifications.The 2nd generation centrimag system operating manual section 4 "warnings & precautions" warns "one additional 2nd generation centrimag primary console, motor and flow probe are required as backup system in the immediate vicinity of each patient whenever the centrimag or pedivas blood pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction." no further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
Information regarding the thrombus and any investigation findings will be included under mfr# 3003306248-2022-11280.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that upon preparing the patient to transport to the or, lines were placed laying to the patient on the bed for transport and the perfusionist was pushing the extracorporeal membrane oxygenation (ecmo) cart.While still in the room, flow was lost suddenly.The perfusionist tried to troubleshoot by checking if the flow probe was not off and repositioning it.However, the no flow persisted as the left ventricular assist device (lvad) and patient parameters were changing accordingly.The perfusionist attempted to decrease revolution per minutes (rpms) thinking it would be a bad suction event but the rpms were already at 0 rpm.The pump was restarted but it was shutting down to 0rpm quickly.The motor heads and consoles were changed and rpm was regained with minimal flow.An emergent bedside exchange was then performed and flow was regained along with patient stability.

Brand Name
MAG MONITOR
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key14548804
Report Number3003306248-2022-10697
Device Sequence Number5158115
Product Code DWA
UDI-Device Identifier07640135140696
UDI-Public07640135140696
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K131179
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-30500
Device Catalogue Number102953
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer06/23/2022
08/16/2022
Initial Report FDA Received Date05/31/2022
Supplement Report FDA Received Date07/22/2022
08/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight98 KG
Patient EthnicityHispanic